Universidad Complutense de Madrid
E-Prints Complutense

The SIS and SIR stochastic epidemic models: A maximum entropy approach

Impacto

Downloads

Downloads per month over past year

Artalejo, Jesús R. and Lopez-Herrero, M. J. (2011) The SIS and SIR stochastic epidemic models: A maximum entropy approach. Theoretical population biology, 80 (4). pp. 256-264. ISSN 0040-5809

[img] PDF
Restringido a Repository staff only

309kB

Official URL: http://www.sciencedirect.com/science/journal/00405809



Abstract

We analyze the dynamics of infectious disease spread by formulating the maximum entropy (ME) solutions of the susceptible-infected-susceptible (SIS) and the susceptible-infected-removed (SIR) stochastic models. Several scenarios providing helpful insight into the use of the ME formalism for epidemic modeling are identified. The ME results are illustrated with respect to several descriptors, including the number of recovered individuals and the time to extinction. An application to infectious data from outbreaks of extended spectrum beta lactamase (ESBL) in a hospital is also considered.


Item Type:Article
Uncontrolled Keywords:Death; Number; Distributions; Minimization
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
ID Code:14914
Deposited On:20 Apr 2012 10:52
Last Modified:03 Aug 2018 10:26

Origin of downloads

Repository Staff Only: item control page